Volume 18, issue 6 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 6, 2677–3215
Issue 5, 2151–2676
Issue 4, 1619–2150
Issue 3, 1079–1618
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

Author Index
The Journal
About the Journal
Editorial Board
Subscriptions
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
To Appear
 
Other MSP Journals
Symmetric chain complexes, twisted Blanchfield pairings and knot concordance

Allison N Miller and Mark Powell

Algebraic & Geometric Topology 18 (2018) 3425–3476
Abstract

We give a formula for the duality structure of the 3–manifold obtained by doing zero-framed surgery along a knot in the 3–sphere, starting from a diagram of the knot. We then use this to give a combinatorial algorithm for computing the twisted Blanchfield pairing of such 3–manifolds. With the twisting defined by Casson–Gordon-style representations, we use our computation of the twisted Blanchfield pairing to show that some subtle satellites of genus two ribbon knots yield nonslice knots. The construction is subtle in the sense that, once based, the infection curve lies in the second derived subgroup of the knot group.

Keywords
twisted Blanchfield pairing, symmetric Poincaré chain complex, knot concordance
Mathematical Subject Classification 2010
Primary: 57M25, 57M27, 57N70
References
Publication
Received: 29 October 2017
Revised: 30 April 2018
Accepted: 22 June 2018
Published: 18 October 2018
Authors
Allison N Miller
Department of Mathematics
University of Texas at Austin
Austin, TX
United States
Department of Mathematics
Rice University
Houston, TX
United States
https://sites.google.com/view/anmiller
Mark Powell
Department of Mathematical Sciences
Durham University
Durham
United Kingdom
http://maths.dur.ac.uk/users/mark.a.powell/